MAUDE Adverse Event Report: HOLOGIC, INC. THINPREP® 5000 AUTOLOADER; THINPREP 5000

HOLOGIC, INC. THINPREP® 5000 AUTOLOADER; THINPREP 5000
Model Number T5000
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/15/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported to hologic that they experienced a urine staining problem that resulted in incorrect results and a misdiagnosis.The customer reported red spots on the cell¿s cytoplasm and also a ¿red bath¿ observed from the thinprep® 5000 autoloader instrument.Hologic has confirmed that no red dyes or materials are present in the thinprep® 5000 autoloader.Hologic¿s cytology applications specialist (cas) has contacted the customer multiple times to obtain additional information regarding the nature of the misdiagnosis, the associated patient outcome, the type of imager used, and further details on the alleged instrument issue; however, no additional information has been provided to date.
 
Additional Manufacturer Narrative
Additional information received: it was reported from the laboratory management that the cytotechnologist observed intermittent issues with stained cytology slides, where cells, often at the edges, were stained red.The customer reported that these staining issues resulted in a misinterpretation of a prepared slide.The sample was sent to histology for further evaluation where the correct diagnosis was confirmed.Complaint investigation completed: a direct correlation between the reported staining issue and the t5000 autoloader could not be established.The customer reported intermittent urine staining problems, including red spots on the cytoplasm and red staining residue on the instrument¿s stain buckets, which led to a misinterpretation of a slide.Customer-provided images showed a red residue on one stain bath and a pinkish hue in two others.Hologic scientific product support reviewed the images and could not determine a definitive root cause.It is possible the red residue and pink solution were related to thinprep stain ea solution, as stain dyes can accumulate and dry on racks; if racks are not adequately cleaned, dye may leach into the 95% alcohol holding bath, turning it pink.Complaint/case history shows that hologic personnel were onsite in april 2025 for similar staining issues.At that time, the customer was not using cytolyt cups and was not following the recommended staining protocol; they were reeducated, and a follow-up in september 2025 indicated issues had resolved.In december 2025 the customer reported a return of intermittent staining issues.They stated they were following the april protocol and daily maintenance and noted occasional similar issues on pap slides, for which they contact hologic.The customer has been advised to have their chemistry department evaluate their water, complete a stain assessment, and schedule an onsite visit for program adjustments.No confirmation of resolution or service visits has been received.The root cause of the staining issue and subsequent slide misinterpretation remains inconclusive.The sample was sent to histology for further evaluation where the correct diagnosis was confirmed, therefore no patient mistreatment occurred.Future events will be monitored and trended.No additional corrective actions or investigations are warranted at this time.

Brand Name
THINPREP® 5000 AUTOLOADER
Common Device Name
THINPREP 5000
Manufacturer (Section D)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
Manufacturer Contact
caroline bartlett
250 campus drive
marlborough, MA 01752
MDR Report Key24045343
Report Number1222780-2026-00020
Device Sequence Number9260762
Product Code MNM
UDI-Device Identifier15420045513952
UDI-Public(01)15420045513952
Combination Product (Y/N)N
Initial Reporter CountrySE
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberT5000
Device Catalogue NumberASY-03098
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/12/2026
Supplement Report FDA Received Date03/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/24/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown